Florida, 2008Damaging Wind in Florida, June 2, 2008
June 2, 2008 · NWS MFL · 1 event in 1 county or zone
Strong Thunderstorms moved out of Lake Okeechobee and into Glades County completely destroying one home and damaging another.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong Thunderstorms moved out of Lake Okeechobee and into Glades County completely destroying one home and damaging another.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 2, 2:10 PM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 2, 2:10 PM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
310 PM EDT MON JUN 2 2008
.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE CURRENTLY UNDERWAY ACROSS MUCH OF
SOUTH FLORIDA...WITH THE MOST ORGANIZED ACTIVITY ACROSS MAINLAND
MONROE...INLAND COLLIER...INTERIOR/EASTERN HENDRY COUNTIES. A
STRONG OUTFLOW BOUNDARY IS MOVING NORTHWEST TOWARDS THIS
CONVECTION AS THE CONVECTION DRIFTS SOUTH TO SOUTHEAST...AND THIS
SHOULD ALLOW CONVECTION TO INCREASE IN COVERAGE THE NEXT FEW HOURS
ACROSS THE INTERIOR. OTHER ACTIVITY IS MOVING SOUTH OUT OF MARTIN
AND PALM BEACH COUNTIES. THESE STORMS HAVE BEEN PULSING TO NEAR OR
JUST BELOW SEVERE LEVELS AND THEN WEAKENING SLIGHTLY. WOULD EXPECT
THIS TYPE OF ACTIVITY TO CONTINUE INTO EARLY THIS EVENING...AND
POSSIBLY CONTINUE TO PROPAGATE SOUTH/SOUTHEAST TOWARDS THE BROWARD
/MIAMI METRO AREAS. FOR TONIGHT...PATCHY FOG IS LIKELY WHEREVER A
SIGNIFICANT AMOUNT OF RAIN FELL THIS AFTERNOON OUTSIDE THE METRO
AREAS...AND THE LIGHT FLOW WILL LEAD TO AREAS OF SMOKE WITH
SIGNIFICANTLY REDUCED VISIBILITIES ONCE AGAIN IN THE LAKE
OKEECHOBEE REGION.
THE MID-LEVEL TROUGH AXIS WILL DEPART EAST OF THE REGION TONIGHT
ALLOWING DEEP MID-LEVEL RIDGING TO BUILD BACK ACROSS THE FL
PENINSULA IN ITS WAKE TUESDAY-WEDNESDAY. IN ADDITION TO WARMING THE
MID-LEVELS AND LEADING TO DECREASED INSTABILITY...GRADUALLY INCREASING
EASTERLY FLOW WILL TAKE HOLD. THIS WILL RETURN US TO A PATTERN OF
MORE ISOLATED SHOWERS OR A STORM IN THE MORNING/MID DAY HOURS ACROSS
THE EASTERN METRO AREAS WITH SCATTERED AFTERNOON STORMS POSSIBLE
ALONG THE WEST COAST SEA BREEZE AND SOME WESTERN INTERIOR
LOCATIONS THIS PERIOD. WARMEST MAX TEMPS WILL CONTINUE ACROSS THE
WESTERN INTERIOR AND WEST COAST...AND GIVEN INCREASING EASTERLY
FLOW THE NEXT 2 DAYS HAVE GONE 1-2 DEGREES ABOVE MAV MOS IN THE
NAPLES AREA AS THIS IS THE TYPICAL TREND.
MODELS BEGIN TO DIVERGE LATE THIS WEEK INTO THIS WEEKEND...AND AS
A RESULT NO CHANGES WERE MADE TO THE FORECAST. THE OPERATIONAL GFS
HAS A LARGE 590DM 500MB RIDGE OVER THE GULF WITH DEEP SFC-700MB
RIDGING OVER THE WEST CENTRAL ATLANTIC. THEN...IT ALLOWS SEVERAL
WAVES/INVERTED SFC-700MB TROUGHS TO MOVE THROUGH THE
CARIBBEAN...SHIFTING THE FLOW ACROSS SOUTH FL TO THE SE AND
BRINGING INCREASING MOISTURE IN FROM THE CARIBBEAN. THIS IS ONLY
SUPPORTED BY AROUND HALF THE 02/00Z GFS ENSEMBLE MEMBERS...WHICH
KEEP A STRONGER MID-LEVEL RIDGE OVER THE GULF AND ARE MUCH LESS
AGGRESSIVE BRINGING MOISTURE OUT OF THE CARIBBEAN. THE ECMWF IS
LESS AGGRESSIVE AS WELL THROUGH THE FIRST HALF OF THE
WEEKEND...BUT CATCHES UP TO THE OPERATIONAL GFS SOLUTION BY SUNDAY
AS BOTH MODELS SUGGEST MID-LEVEL RIDGE WILL REBUILD VERY STRONG
OVER THE OHIO RIVER VALLEY...LEADING TO DEEPER EAST/SOUTHEAST FLOW
ACROSS THE REGION.
&&
.MARINE...
GENERALLY E/SE FLOW 15 KTS OR LESS THROUGH WEDNESDAY...BEFORE
INCREASING TO 15 TO 20 KTS ACROSS ALL WATERS WEDNESDAY NIGHT INTO
FRIDAY. AS A RESULT, SEAS WILL BUILD TO 5 FEET THIS TIME FRAME.
&&
.FIRE WEATHER...
MINIMUM RHS SHOULD BOTTOM OUT AROUND 40 PERCENT THE NEXT 2 DAYS
ACROSS WESTERN INTERIOR AREAS...BUT INCREASING EAST/SOUTHEAST FLOW
SHOULD PREVENT ANY CRITICAL RHS. HOWEVER...AS MENTIONED
ABOVE...EASTERLY FLOW COULD ALLOW SMOKE TO BLOW INTO
WESTERN/SOUTHERN LAKE SHORE COMMUNITIES PERIODICALLY EACH DAY/NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 74 88 76 87 / 30 30 20 20
FORT LAUDERDALE 76 88 76 87 / 30 30 20 20
MIAMI 76 89 77 88 / 30 30 20 20
NAPLES 72 92 73 94 / 20 30 20 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
STRASSBERG/GR
Hazardous weather outlook, Jun 2, 8:35 AM EST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
935 AM EDT MON JUN 2 2008
FLZ063-066>075-168-172>174-022300-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
935 AM EDT MON JUN 2 2008
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON/EARLY EVENING...
...DENSE SMOKE POSSIBLE TONIGHT AGAIN GLADES/HENDRY COUNTIES...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
VISIBILITY: THE DENSE SMOKE AND FOG COULD OCCUR AGAIN
TONIGHT AS LIGHT WINDS AND HIGH MOISTURE IS AGAIN EXPECTED.
THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE
AREA TODAY, FOCUSED ACROSS INTERIOR AREAS DURING THE AFTERNOON AND
EARLY EVENING HOURS. ISOLATED STRONG THUNDERSTORMS ARE EXPECTED.
A FEW SEVERE THUNDERSTORMS ARE EVEN POSSIBLE OVER INTERIOR SOUTH
FLORIDA THIS AFTERNOON, CONTAINING DAMAGING WINDS AND SOMEWHAT
LARGE HAIL, DUE TO COOLING MID LEVEL TEMPERATURES ALONG WITH THE
APPROACH OF AN UPPER LEVEL TROUGH.
WIND: DAMAGING WINDS TO 60 MPH ARE POSSIBLE WITH A FEW OF THE STORMS
THIS AFTERNOON AND EARLY THIS EVENING.
HAIL: LARGE HAIL TO PENNY SIZE IS POSSIBLE WITH A FEW OF THE STORMS
THIS AFTERNOON AND EARLY THIS EVENING.
FLOODING: SLOW STORM MOVEMENT TODAY WILL LEAD TO THE POSSIBILITY OF
STREET FLOODING AND FLOODING OF POORLY DRAINED LOCATIONS.
RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS AT THE
ATLANTIC BEACHES TODAY.
WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS OVER THE LOCAL
WATERS TODAY, MAINLY THROUGH THE MORNING HOURS, DUE TO A LIGHT WIND
PROFILE AND RATHER HIGH LOW LEVEL MOISTURE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PATCHY DENSE SMOKE AND FOG MIXED WILL CONTINUE TO BE POSSIBLE NEAR
LAKE OKEECHOBEE OVER THE NEXT FEW NIGHTS.
SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED EACH AFTERNOON, WITH
LIGHTNING STRIKES BEING THE MAIN IMPACT.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS
EVENING.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 2, 12:59 PM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
159 PM EDT MON JUN 2 2008
FLZ067-068-168-021900-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
159 PM EDT MON JUN 2 2008
...STRONG THUNDERSTORMS MOVING SOUTH AND SOUTHEAST THROUGH NORTHEAST
PALM BEACH COUNTY...
AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH PALM BEACH GENERAL AIRPORT...MOVING
SOUTH AT 13 MPH.
THIS STORM WILL AFFECT...
CALOOSA...
NORTH PALM BEACH GENERAL AIRPORT...
PALM BEACH GARDENS...
THE ACREAGE...
RIVIERA BEACH...
MANGONIA PARK...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE UP TO PEA SIZED HAIL AND GUSTY WINDS OF
40 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2669 8005 2667 8039 2694 8036 2695 8009
TIME...MOT...LOC 1759Z 353DEG 11KT 2687 8024
GR
Special weather statement, Jun 2, 2:19 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
319 PM EDT MON JUN 2 2008
FLZ069>071-073-022015-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND BROWARD COUNTY FL-INLAND MIAMI-DADE FL-
319 PM EDT MON JUN 2 2008
...STRONG THUNDERSTORMS AFFECTING SOUTHERN EVERGLADES OF SOUTH
FLORIDA...
AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MICCOSUKEE INDIAN
RESERVATION TO MONROE STATION...MOVING EAST AT 15 TO 20 MPH.
THESE STORMS WILL AFFECT...
BIG CYPRESS NATIONAL PRESERVE...
MONROE STATION...
COLLIER/BROWARD LINE AND ALLIGATOR ALLEY...
MICCOSUKEE SERVICE PLAZA...
DADE-COLLIER TRAINING AIRPORT...
WEST BROWARD REC. AREA ON ALLIGATOR ALLEY...
AND SURROUNDING COMMUNITIES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2624 8096 2621 8064 2584 8078 2583 8131
TIME...MOT...LOC 1919Z 269DEG 15KT 2622 8092 2590 8115
BAXTER
Special weather statement, Jun 2, 3:31 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
431 PM EDT MON JUN 2 2008
FLZ071-072-074-022130-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
METROPOLITAN MIAMI DADE FL-
431 PM EDT MON JUN 2 2008
...STRONG THUNDERSTORM DEVELOPING OVER WESTERN METRO BROWARD
COUNTY...
AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORM DEVELOPING NEAR INTERSECTION I-75 AND
U.S. 27
...MOVING SOUTH TO SOUTHEAST AT 15 TO 20 MPH.
THESE STORMS WILL AFFECT...
MILE MARKER 30 ON ALLIGATOR ALLEY...
EAST TOLL GATE ON ALLIGATOR ALLEY...
MARKHAM PARK...
WESTON...
DAVIE...
COOPER CITY...
AND SURROUNDING COMMUNITIES.
THERE COULD ALSO BE OTHER THUNDERSTORMS THAT DEVELOP ALONG A OUTFLOW
BOUNDARY
ALONG US 27 SOUTH OF I-75 IN BROWARD COUNTY THAT WILL ALSO MOVE TO
THE
SOUTH TO SOUTHEAST AT 15 TO 20 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT TO EXCESSIVE
LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL
DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN
SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2633 8021 2597 8022 2597 8063 2615 8057
2633 8043
TIME...MOT...LOC 2031Z 348DEG 19KT 2619 8047
BAXTERSpecial weather statement, Jun 2, 4:00 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
500 PM EDT MON JUN 2 2008
FLZ063-022145-
GLADES FL-
500 PM EDT MON JUN 2 2008
...STRONG THUNDERSTORM MOVING ACROSS NORTHEAST GLADES COUNTY...
AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BUCKHEAD RIDGE...MOVING SOUTHEAST AT 4 MPH.
THIS STORM WILL AFFECT...
BUCKHEAD RIDGE...
STATE ROUTE 78...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2716 8086 2708 8094 2703 8101 2718 8099
2721 8093
TIME...MOT...LOC 2100Z 309DEG 3KT 2712 8092
STRASSBERGLocal storm report, Jun 2, 4:03 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
503 PM EDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST 17 NW CORAL SPRINGS 26.44N 80.46W
06/02/2008 M0 MPH PALM BEACH FL MESONET
SOUTH FLORIDA WATER MANGEMENT MESONET ALONG US 27 AT THE
COUNTY LINE OF BROWARD AND MIAMI-DADE MEASURED 56 MPH.
&&
BAXTERLocal storm report, Jun 2, 4:03 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
503 PM EDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST 17 NW CORAL SPRINGS 26.44N 80.46W
06/02/2008 56 MPH PALM BEACH FL MESONET
SOUTH FLORIDA WATER MANGEMENT MESONET ALONG US 27 AT THE
COUNTY LINE OF BROWARD AND MIAMI-DADE MEASURED 56 MPH.
&&
BAXTERThunderstorm Wind, Glades
- When
- June 2, 4:05 PM EST
- Where
- Glades County, 17.91 mi NE of Lakeport
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 27.129, -80.900
Strong Thunderstorms moved inland from Lake Okeechobee and into Buckhead Ridge producing damage to two homes, with one becoming uninhabitable. The resident of the mobile home was watching television and heard the wind pick up and noticed water coming through the ceiling and around the ceiling fan. She then ran for cover while the roof lifted off. Destruction to the mobile home was 80% with 100% destruction occurring to an addition. Amount of damage to second home was unknown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Kansas, June 2, 20081 injured · $5.0 million · 4.25 in hail · 72 events
- Tornadoes and Flash Flooding in Missouri, June 2, 20082 injured · $300,000 · EF0 · 37 events
- Hail in Kansas, June 2, 2008$1.1 million · 2.75 in hail · 8 events
- Hail in Colorado, June 2, 2008$325,000 · 4.25 in hail · 9 events
- Flash Flood and Hail in South Dakota, June 2 to 3, 2008$220,000 · 1.75 in hail · 12 events
- Flash Flooding and Hail in South Dakota, June 2 to 3, 2008$180,000 · 2.75 in hail · 15 events
- Hail and Damaging Winds in South Dakota, June 2, 2008$70,000 · 2 in hail · 12 events
- Flash Flood and Hail in North Dakota, June 2, 2008$50,000 · 0.88 in hail · 2 events
- Hail and Damaging Wind in Wyoming, June 2 to 3, 2008$25,000 · 2.75 in hail · 7 events
- Flash Flooding and Flood in Kansas, June 2, 20081 injured · $6,000 · 1.75 in hail · 18 events
- Damaging Wind in Tennessee, June 2, 2008$30,000 · 50 kt wind · 1 event
- Flash Flooding and Hail in Missouri, June 2 to 3, 2008$17,000 · 1.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 109084.